I have been on 100 mg of Lamictal and 30mg of Cymbalta for 3 years now. I am not bipolar and I am not sure why my pdoc put me on this combination of meds. I have wanted to get off Lamictal, but I don't have a pdoc at the moment. I stopped going to the previous doc because she is no longer in my insurance network. My primary care doc is uncomfortable changing my meds since this combo has been working for me with no problems. When I do accidentally miss a dose, I get really dizzy and light headed. I sort of feel like I am floating. I have not experienced any seizures.
Doctors prescribe medicines that would also work for other problems then what they are originally for. I am on lamictal for depression and for extreme stress, but thatís not what the meds were originally mad for. It works and thatís what matters to me. So if you are feeling better on this meds, why would you change them? A lot of meds will have side effects when not taken on the time you have been taking them. If you just want to stop taken medicines all together then defiantly talk about it with your doctor. Doctors donít like changing something that has been working. If itís not broken donít fix it. Feeling better is your goal and if you are feeling better ,then I would just go with it. But thatís just my opinion. I Hope you find your peace of mind.
BE WHO YOU ARE AND SAY WHAT YOU FEEL BECAUSE THOSE WHO MIND DON'T MATTER AND THOSE WHO MATTER DON'T MIND.
The Following User Says Thank You to weaver02 For This Useful Post: SunnyGirl1970 (10-12-2011)
I know you are probably right about staying on the meds. I was diagnosed with major depression after an attempted suicide. I never want to put my family through that again! I have had mood swings since I was 12, but they are probably hormonal rather than bi-polar. I am normally very hyper. My pdoc actually told me that I am not bi-polar because I am naturally hyper - not due to being manic - LOL. I am feeling better, but when I do feel happy, I think well I don't need this med any longer because I am better. But I also know that if I stop taking them, it could be a downward spiral right back to where I was before. Ahhh well, as you said....if it's not broken, don't fix it. Thanks!
Have you talked to your doctor about tapering off your medication or how long you should be taking your current medications before trying to taper off? I think this may be worth it if you think you may no longer need to take medication or if you can take your medication at a lower dosage and still be happy.
You can experience seizures with abruptly stopping Lamictal. I myself have weaned off of Lamictal. Start by lowering the dose. I know Lamictal has a gradual titration to get to 100 mg. I forger the MG dosage for each titration week but Start from 100 and go to 50 mg for a week then cut the 50 mg in half and so on for a week each. I'm on Celexa only because I can not stop even if I taper off as directed. I get "brain zaps" and it is sooo debilitating. Good luck to you!
The worst experience I ever had was with L. I literally thought I was going to lose my mind the second day I took it. Dr didn't say it would interact with Adderall. Scared me. Threw it down the toilet. It is an anti-convulsion med. very very serious stuff.